Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 192, NWS Wilmington, OH

August 9, 2000Auglaize County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 1:39 PM EDT for Auglaize County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 1:39 PM EDT (17:39 UTC)
Expired
Aug 9, 2000, 2:15 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Auglaize County, OH

The radar

The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 1:40 PM EDTHail 0.75St Marys, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2404 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 091740
SVRILN
OHC011-091815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUGLAIZE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 215 PM EDT...

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WAPAKONETA...MOVING EAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  .
  WAPAKONETA...
  ST. MARYS...
  CRIDERSVILLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY H%EAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:50 AM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 9, 9:50 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT WED AUG 9 2000

MCS MOVG ACRS NWRN PORTION OF CWFA. LTST SAT VSBL PIX SHWG LWR CLDS
ACRS ABT NRN HALF OF FA WITH MAINLY CLR SKIES TO THE S. MCS LOOKS TO
BE TRACKING PRETTY MUCH ESE ALG THIS BNDRY. THIS AREA ALREADY UNSTBL
WITH DWPTS IN THE LOW TO MID 70S AND 12Z ILN RAOB SHWG A CAPE OF
1500 J/KG. THUS...SHUD CONT TO SEE MCS TRACK ACRS FA THRU RMNDR
MRNG. MRNG ACTVTY MAY LIMIT INSTBLTY A BIT FOR THIS AFTN BUT WITH
CRNT TSTMS MOVG E AT ABT 50 MPH...DO XPCT TO SEE SOME CLRG ON BACK
SIDE THRU THIS AFTN. THIS SHUD ALLOW AREA TO DSTBLZ AGN THRU LATE
AFTN. TRYING TO MODIFY MRNG SNDG FOR THIS AFTN GIVES CAPE3S OF ARND
4000 J/KG ASSUMING WE CAN WRM INTO THE UPR 80S. WL NOT MESS TO MUCH
WITH AFTN WORDING IN FCST BUT WL TRY TO DROP SOME OF THE CRNT WATCH
ACRS THE FAR NW WITH ZONE UPDATE.

.ILN...NONE.

LOTT

In the hours before

Local storm report, Aug 9, 10:38 AM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1011 AM    PIQUA                     OH   WIND DAMAGE
08/09/00   MIAMI                          ONE FOOT DIAMETER TREES
                                          BROKEN OFF. REPORTED BY
                                          HAM RADIO OPEnRATOR.
Special weather statement, Aug 9, 10:43 AM EDT, 2 hours 56 minutes before
INZ050-058-059-066-KYZ097-099-100-OHZ034-035-042>046-051>056-060>065-
070>074-078>082-088-091700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1043 AM EDT WED AUG 9 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM EDT FOR CENTRAL AND
SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH EAST ACROSS
CENTRAL AND SOUTH CENTRAL OHIO AND PARTS OF NORTHEAST KENTUCKY
THROUGH EARLY AFTERNOON. THESE STORMS HAVE A HISTORY OF PRODUCING
WIND DAMAGE WITH WINDS IN EXCESS OF 50 MPH.

THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR POINTS ALONG AND TO
THE EAST OF A BELLEFONTAINE THROUGH WILMINGTON TO BROOKSVILLE
KENTUCKY LINE. THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT
UNTIL 1 PM EDT FOR AREAS TO THE WEST OF THIS LINE HAS BEEN
CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS SOURCE FOR ANY
WARNINGS THAT MAY BE ISSUED.

LOTT;
Local storm report, Aug 9, 10:51 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 AM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1016 AM    ARCANUM                   OH   WIND DAMAGE
08/09/00   DARKE                          THREE FOOT DIAMTER TREE
                                          BLOWN ONTO ROOF OF
                                          HOUSE.

1020 AM    VANDALIA                  OH   WIND DAMAGE
08/09/00   MONTGOMERY                     LARGE TREE DOWN ON
                                          ROAD. NEAR DOG LEG AND
                                          NATIONAL ROADS.

1022 AM    SIDNEY                    OH   WIND DAMAGE
08/09/00   SHELBY                         ONE FOOT DIAMETER  TREE
                                          DOWN.

1022 AM    FT LORAMIE                OH   WIND DAMAGE
08/09/00   SHELBY     r                    THREE FOOT DIAMETER
                                          TREE DOWN.
Local storm report, Aug 9, 12:11 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1029 AM    FAIRBORN                  OH   WIND DAMAGE
08/09/00   GREENE                         LARGE TREE DOWN EAST OF
                                          WRIGHT PATTERSON AFB.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1029 AM    XENIA                     OH   WIND DAMAGE
08/09/00   GREENE                         NUMEROUS TREES DOWN.
                                          REPORTED BY FIRE AND
                                          RESCUE.

1029 AM    TROY                      OH   WIND DAMAGE
08/09/00   MIAMI                          TWO FOOT TREE BLOWN
                                          DOWN ON CAR. REPORTED
                                          BY HAM RADIO OPERATOR.

1040 AM    VANDALIA                  OH   WIND DAMAGE
08/09/00   MONTGOMERY                     ONE FOOT TREE BRANCHES
                                          DOWN IN BUTLER
                                          TOWNSHIP. REPORTED BY
                                          HAM RADIO OPERATOR.

1115 AM    DUBLIN                    OH   WIND DAMAGE
08/09/00   FRANKLIN                       NUMEROUS TREES AND
                                          POWER LINES DOWN NEAR
                                          SAWMILL ROAD. REPORTED
                                          BY EMERGENCY MANAGEMENT.
Local storm report, Aug 9, 12:39 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    SHARPSBURG                OH   WIND DAMAGE
08/09/00   MERCER                         LARGE TREE LIMBS DOWN
                                          SOUTHERN PART OF
                                          COUNTY. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0954 AM    GREENVILLE                OH   WIND DAMAGE
08/09/00   DARKE                          LARGE TREE DOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1000 AM    EATON                     OH   WIND DAMAGE
08/09/00   PREBLE                         TREES DOWN COUNTY WIDE.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1000 AM    LIBERTY                   IN   WIND DAMAGE
08/09/00   UNION                          NUMEROUS TREES DOWN
                                          THROUGH COUNTY.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1038 AM    ST PARIS                  OH   WIND DAMAGE
08/09/00   CHAMPAIGN                      SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1115 AM    ASHVILLE                  OH   WIND DAMAGE
08/09/00   PICKAWAY                       HOUSE COLLAPSED DUE TO
                 Y                         STRONG WINDS. REPORTED
                                          BY HAM RADIO OPERATOR.

1120 AM    REYNOLDSBURG              OH   .75 INCH HAIL
08/09/00   FRANKLIN
Local storm report, Aug 9, 1:15 PM EDT, 24 minutes before
WWUS30 KILN 091716
LSRILN

PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 AM                                   IN   WIND DAMAGE
08/09/00   WAYNE                          TREES DOWN COUNTY WIDE.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:14 AM EDTSevere Thunderstorm WarningILNDarke46 min
Aug 9, 9:18 AM EDTSevere Thunderstorm WarningILNMercer42 min
Aug 9, 9:44 AM EDTSevere Thunderstorm WarningILNPreble46 min
Aug 9, 9:53 AM EDTSevere Thunderstorm WarningILNMiami37 min
Aug 9, 9:57 AM EDTSevere Thunderstorm WarningILNShelby33 min
Aug 9, 9:58 AM EDTSevere Thunderstorm WarningILNMontgomery47 min
Aug 9, 10:05 AM EDTSevere Thunderstorm WarningILNChampaign, Clark40 min
Aug 9, 10:28 AM EDTSevere Thunderstorm WarningILNMadison32 min
Aug 9, 10:49 AM EDTSevere Thunderstorm WarningILNFranklin, Pickaway41 min
Aug 9, 11:07 AM EDTSevere Thunderstorm WarningILNFairfield, Licking43 min
Aug 9, 11:19 AM EDTSevere Thunderstorm WarningILNHocking41 min
Aug 9, 11:57 AM EDTSevere Thunderstorm WarningILNScioto48 min
Aug 9, 12:32 PM EDTSevere Thunderstorm WarningILNMercer43 min
Aug 9, 2:12 PM EDTSevere Thunderstorm WarningILNLogan33 min
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningILNMercer49 min
Aug 9, 3:53 PM EDTSevere Thunderstorm WarningILNUnion52 min
Aug 9, 4:14 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin46 min
Aug 9, 4:16 PM EDTSevere Thunderstorm WarningILNShelby29 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningILNClark37 min
Aug 9, 5:11 PM EDTSevere Thunderstorm WarningILNPreble64 min
Aug 9, 5:34 PM EDTSevere Thunderstorm WarningILNFairfield41 min
Aug 9, 5:36 PM EDTSevere Thunderstorm WarningILNButler39 min
Aug 9, 5:42 PM EDTTornado WarningILNButler, Preble48 min
Aug 9, 5:47 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton58 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway49 min
Aug 9, 6:00 PM EDTSevere Thunderstorm WarningILNAdams, Highland45 min
Aug 9, 6:04 PM EDTSevere Thunderstorm WarningILNWarren41 min
Aug 9, 6:08 PM EDTSevere Thunderstorm WarningILNBrown52 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningILNMontgomery33 min
Aug 9, 6:38 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton52 min
Aug 9, 6:39 PM EDTSevere Thunderstorm WarningILNAdams66 min
Aug 9, 6:50 PM EDTTornado WarningILNBrown25 min
Aug 9, 6:51 PM EDTFlash Flood WarningILNBrown84 min
Aug 9, 6:59 PM EDTTornado WarningILNAdams46 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningILNScioto58 min
Aug 9, 7:08 PM EDTSevere Thunderstorm WarningILNHocking52 min
Aug 9, 7:27 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton63 min
Aug 9, 7:34 PM EDTFlash Flood WarningILNAdams116 min
Aug 9, 7:40 PM EDTTornado WarningILNScioto50 min
Aug 9, 7:44 PM EDTSevere Thunderstorm WarningILNBrown61 min
Aug 9, 7:48 PM EDTSevere Thunderstorm WarningILNPickaway32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.